Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

June 11, 2021Dubois County, Indiana

NWS Louisville, KY issued this special weather statement at Jun 11, 2021, 6:43 PM EDT for Dubois County, Indiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 6:43 PM EDT (22:43 UTC)
Expired
Jun 11, 2021, 7:45 PM EDT
In force
62 min
Issued by
NWS Louisville, KY

County Dubois County, IN

The radar

The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
878 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

786 
WWUS83 KLMK 112243
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
643 PM EDT Fri Jun 11 2021

INZ083-112345-
Dubois-
643 PM EDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT DUBOIS COUNTY...

At 642 PM EDT, a strong thunderstorm was located 10 miles southwest
of Shoals, moving south at 25 mph.

Winds in excess of 40 mph, torrential rain, and frequent cloud to 
ground lightning are possible with this storm as it moves through 
Dubois county over the next hour.

Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Saint Marks, Portersville,
Millersport, Bretzville, Kellerville and Haysville.

LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
      3850 8698 3850 8696 3849 8696 3849 8695
      3851 8693 3850 8691 3850 8688 3853 8683
      3825 8679 3821 8679 3821 8707
TIME...MOT...LOC 2242Z 355DEG 23KT 3860 8697 

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:18 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 11, 6:18 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
618 PM EDT Fri Jun 11 2021

.Mesoscale Update...
Issued at 618 PM EDT Fri Jun 10 2021

Strong thunderstorms will continue to move through portions of north-
central and east-central KY this evening.  Some of these storms may
be briefly severe over the next hour.

Surface mesoanalysis shows a moderately unstable atmosphere with
MLCAPE values in the 1500-2000 J/kg range.  Effective shear remains
quite marginal with values of less than 30 knots.  Best effective
shear values reside west of the Natcher Parkway across western KY.
Thunderstorms are developing along outflow boundaries and additional
convection will likely be focused around these.

Over the next hour, best convective development will be along and
just east of I-65 with a southward moving outflow boundary pushing
through the Louisville Metro area.  Pulse type storms with the
potential of 50-60 MPH wind gusts will be the primary hazard.

Second area of convection will be focused over portions of Mercer,
Garrard, Boyle, and perhaps northern Lincoln counties of east-
central KY.  Marginally severe wind gusts to 60 MPH and possibly pea-
marble sized hail will be the primary hazards with this activity.

Soils are also saturated in some areas which may result in some
localized flooding, especially where storms train.  Overall residence
time of these storms is low given their propagation along
aforementioned outflow boundaries.  However, a few flash flood
warnings may be required in areas that have seen repeated rainfall
this week.

&&

.Short Term...(This evening through Saturday)
Issued at 237 PM EDT Fri Jun 11 2021

Expect another afternoon of scattered showers and thunderstorms.
Surface analysis places center of low pressure over central Ohio
with two notable troughs, one extending SW across central KY and
another extending W across central Indiana. Current radar shows
scattered convection firing up along and ahead of both of these
features with much less coverage over southern Indiana south to the
Parkways. Overall environment is moist and unstable with SBCAPE
values exceeding 3000 J/kg and PWAT's from 1.70 to 1.90 inches. But
with shear values remaining low, the main threat continues to be
heavy localized rainfall and potential for flooding. But it should
be noted that hi-res models advertise less coverage today than
yesterday as RAP soundings do show a subtle 7H warm nose. But with
that said, overall environment continues to be conducive for
convective development.

Clearing overnight once again will lead to stratus and fog
development, especially from the Bluegrass to the Lake Cumberland
area. Fog should quickly dissipate after sunrise with stratus
lingering for a few hours. Saturday morning min temps will range in
the upper 60s to low 70s.

GEFS Integrated Water Vapor Transport shows the atmospheric river
weakening over the OH Valley, but still maintaining a presence over
the region through Saturday night as PWATs drop to around 1.50
inches. This will allow for another afternoon of chance showers and
thunderstorms, though the chance is slight. As the low moves farther
east, ridging aloft builds in bringing drier air that should limit
convection tomorrow afternoon. Best chances will be across southern
Indiana and along the Ohio River. Highs for Saturday will push into
the upper 80s to low 90s. And with dew points in the low 70s, real-
feel temperatures will be in the mid to upper 90s. So stay hydrated
and seek shade!

.Long Term...(Saturday night through Friday)
Issued at 152 PM EDT Fri Jun 11 2021

A ridge west/trof east upper height pattern will be the rule for the
upcoming week.

On Sunday a broad, weak surface trough will slide through the Ohio
Valley from north to south. Mid-level lapse rates, 700mb winds, and
0-6km bulk shear will be weak along with some slight upper ridging.
Nevertheless, there will be plenty of moisture and instability for
even a subtle boundary to work with, so will keep scattered
showers/storms in the forecast with a diurnal peak in the
afternoon/early evening. Current timing indicates the best chances
will be in southern and eastern sections of central Kentucky.

Another weak boundary is expected to slip through the region Monday
night, but with little fanfare with its passage taking place at a
time of low instability and weakening wind energy aloft. Depending
on timing, a stray shower or storm could develop in southern Indiana
in the late afternoon or early evening, but with sounding progs
showing dry air aloft and some capping, will keep the general
forecast dry for now.

The forecast for the rest of the work week will also be dry at this
time, with better rain chances associated with the main storm track
across Canada (north of a powerful upper ridge that will be roasting
the American Southwest where exceptional drought is already well
established), along the eastern seaboard closer to the axis of the
eastern upper trough, and on the central Gulf Coast in a plume of
moisture coming up from the Bay of Campeche and Gulf of Mexico.

Temperatures will be fairly typical for this time of year, although
on Wednesday areas east of Interstate 65 may not make it out of the
70s.

&&

.Aviation...(18Z TAF Issuance)
Issued at 139 PM EDT Fri Jun 11 2021

IMPACTS: Scattered showers and thunderstorms. MVFR to IFR fog and
low stratus Saturday morning at LEX.

DISCUSSION: Latest surface analysis places center of low pressure of
central Ohio. Expect to see another afternoon of scattered showers
and thunderstorms as the region remains within a moist and unstable
airmass. Radar is already showing scattered showers and isolated
thunderstorms SE of a line from LEX to BWG with much less coverage
NW of there. Another area of scattered convection is popping up just
south of IND and is expected to continue southward, affecting SDF
and LEX later this afternoon. Clearing tonight will lead to another
morning of low stratus and fog, which should mostly affect LEX.
Another round of late afternoon showers and storms is possible
Saturday within SDF's planning period.

CONFIDENCE: Medium to high on occurrence of thunderstorms, but low
to medium on actual location. Medium to high on stratus and fog
affecting LEX Saturday morning.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Mesoscale...MJ
Short Term...CG
Long Term...13
Aviation...CG
Hazardous weather outlook, Jun 11, 2:44 PM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
244 PM EDT Fri Jun 11 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121845-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
244 PM EDT Fri Jun 11 2021 /144 PM CDT Fri Jun 11 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Slow-moving showers and thunderstorms will produce localized
torrential downpours tonight. Isolated flash flooding is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated to scattered thunderstorms will be possible through the
weekend. These thunderstorms will be capable of torrential rainfall.
Areas that see repeated thunderstorms over a short time could
experience localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report heavy rainfall and flooding.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

CG/13

In the hours before

Special weather statement, Jun 11, 5:32 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
532 PM EDT Fri Jun 11 2021

KYZ033>035-112200-
Shelby-Henry-Franklin-
532 PM EDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...HENRY AND
NORTHWESTERN FRANKLIN COUNTIES...

At 532 PM EDT, a strong thunderstorm was located near New Castle,
moving south at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
New Castle, Eminence, Pleasureville, Campbellsburg, Gratz, Port
Royal, North Pleasureville, Drennon Springs, Delville and Bethlehem.

LAT...LON 3856 8506 3857 8504 3855 8500 3851 8503
      3851 8498 3849 8499 3847 8495 3844 8496
      3843 8495 3843 8494 3846 8493 3846 8492
      3844 8493 3842 8488 3838 8490 3835 8485
      3826 8519 3855 8522 3858 8518 3859 8508
TIME...MOT...LOC 2132Z 342DEG 20KT 3849 8513

CJP
Special weather statement, Jun 11, 6:20 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
620 PM EDT Fri Jun 11 2021

KYZ028>030-038-045-112315-
Jefferson-Bullitt-Spencer-Nelson-Hardin-
620 PM EDT Fri Jun 11 2021

...CLUSTERS OF STRONG THUNDERSTORMS MOVING SOUTHWARD ALONG AND JUST
EAST OF I-65 IN NORTH CENTRAL KENTUCKY...

At 619 PM EDT, a strong thunderstorm was located near Pioneer
Village, moving south at 15 mph.  These storms will affect Bullitt,
Spencer, Nelson, and eastern portions of Hardin county over the next
hour.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bardstown, Shepherdsville, Pioneer Village, Mount Washington, Lebanon
Junction, Hebron Estates, Fox Chase, Highgrove, Waterford and Samuels
Field Airport.

LAT...LON 3811 8546 3785 8536 3772 8577 3801 8594
      3802 8593
TIME...MOT...LOC 2219Z 357DEG 15KT 3802 8564

MJ
Special weather statement, Jun 11, 6:23 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
623 PM EDT Fri Jun 11 2021

KYZ034-039-040-046>048-055>057-066-067-112330-
Boyle-Shelby-Mercer-Woodford-Jessamine-Washington-Lincoln-Madison-
Garrard-Casey-Anderson-
623 PM EDT Fri Jun 11 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LINCOLN...SOUTHEASTERN
SHELBY...MERCER...SOUTHWESTERN WOODFORD...GARRARD...ANDERSON...
SOUTHWESTERN JESSAMINE...NORTHEASTERN WASHINGTON...BOYLE...SOUTH
CENTRAL MADISON AND NORTHEASTERN CASEY COUNTIES...

At 622 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lawrenceburg to near Boone. Movement
was south at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms. Torrential rainfall is also occurring with these storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Locations impacted include...
Danville, Lawrenceburg, Harrodsburg, Stanford, Lancaster, Mccreary,
Ballard, Junction City, Burgin and Crab Orchard.

LAT...LON 3753 8432 3754 8432 3754 8435 3752 8436
      3750 8435 3747 8438 3748 8445 3740 8448
      3726 8469 3785 8511 3815 8505 3753 8430
TIME...MOT...LOC 2222Z 358DEG 18KT 3803 8499 3752 8437

MJ
Local storm report, Jun 11, 6:30 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     1 WSW PLEASURE RIDGE PA 38.15N 85.86W
06/11/2021                   JEFFERSON          KY   BROADCAST MEDIA

            TREE LIMB DOWN ON STRIVE LN. TIME ESTIMATED
            FROM RADAR.

&&

CJP
Local storm report, Jun 11, 6:35 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
635 PM EDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     1 WNW PLEASURE RIDGE PA 38.16N 85.86W
06/11/2021                   JEFFERSON          KY   BROADCAST MEDIA

            TREE DOWN GRANDEL FARMS. TIME ESTIMATED FROM
            RADAR.

&&

CJP
Special weather statement, Jun 11, 6:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
643 PM EDT Fri Jun 11 2021

INZ083-112345-
Dubois-
643 PM EDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT DUBOIS COUNTY...

At 642 PM EDT, a strong thunderstorm was located 10 miles southwest
of Shoals, moving south at 25 mph.

Winds in excess of 40 mph, torrential rain, and frequent cloud to
ground lightning are possible with this storm as it moves through
Dubois county over the next hour.

Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Saint Marks, Portersville,
Millersport, Bretzville, Kellerville and Haysville.

LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
      3850 8698 3850 8696 3849 8696 3849 8695
      3851 8693 3850 8691 3850 8688 3853 8683
      3825 8679 3821 8679 3821 8707
TIME...MOT...LOC 2242Z 355DEG 23KT 3860 8697

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:40 PM EDTAreal Flood AdvisoryLMKMadison3 hr
Jun 11, 5:48 AM EDTAreal Flood AdvisoryLMKMadison3 hr
Jun 11, 2:46 PM EDTSpecial Weather StatementLMKClinton44 min
Jun 11, 5:07 PM EDTAreal Flood AdvisoryLMKClark3 hr
Jun 11, 5:21 PM EDTAreal Flood AdvisoryLMKClinton, Cumberland3 hr
Jun 11, 5:28 PM EDTSpecial Weather StatementLMKClark, Fayette, Jessamine, Madison47 min
Jun 11, 5:31 PM EDTSpecial Weather StatementLMKJefferson, Oldham59 min
Jun 11, 5:32 PM EDTSpecial Weather StatementLMKHenry28 min
Jun 11, 5:41 PM EDTFlash Flood WarningLMKClark2 hr
Jun 11, 5:46 PM EDTAreal Flood AdvisoryLMKFayette, Garrard, Jessamine, Madison3 hr
Jun 11, 5:53 PM EDTAreal Flood AdvisoryLMKCasey, Lincoln3 hr
Jun 11, 5:59 PM EDTSevere Thunderstorm WarningLMKJefferson31 min
Jun 11, 6:05 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison29 min
Jun 11, 6:20 PM EDTSpecial Weather StatementLMKBullitt55 min
Jun 11, 6:23 PM EDTSpecial Weather StatementLMKAnderson, Boyle, Garrard, Lincoln, Mercer67 min
Jun 11, 6:32 PM EDTAreal Flood AdvisoryLMKAnderson, Franklin, Garrard, Lincoln, Mercer, Woodford3 hr
Jun 11, 6:35 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Woodford25 min
Jun 11, 6:59 PM EDTSpecial Weather StatementLMKJessamine, Woodford46 min
Jun 11, 7:01 PM EDTSpecial Weather StatementLMKHardin, Larue, Nelson59 min
Jun 11, 7:25 PM EDTSpecial Weather StatementLMKCasey50 min
Jun 11, 7:58 PM EDTSpecial Weather StatementLMKHart47 min
Jun 11, 7:58 PM EDTSpecial Weather StatementLMKMarion47 min
Jun 11, 4:41 PM EDTSpecial Weather StatementLMKClark, Scott34 min
Jun 11, 5:14 PM EDTSpecial Weather StatementLMKClark31 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.